MAUDE Adverse Event Report: DEPUY SYNTHES SPINE BENGAL STACK LRG 10MM 0DEG MID; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SYNTHES SPINE BENGAL STACK LRG 10MM 0DEG MID; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 177300310
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device discarded.
 
Event or Problem Description
Procedure: cervical corpectomy.The patient was previously operated on (b)(6) 2017 for a 3/4 cervical fusion, 4/5 cervical disc arthroplasty and c5-7 cervical fusion.On the day the c5-7 fusion resulted in a corpectomy of c6 and a bengal stackable cage and skyline plate was implanted.The patient has presented with cage subsidence at c5-7.The surgeon has indicated that this was not a result of implant failure but due to the patient poor quality bone.Subsequently the c5-7 skyline plate and cage has been removed, a corpectomy of c7 has been performed and a longer stackable cage and plate has been implanted.Unfortunately the nurse had disposed of the implants so they are not able to be returned, however as stated earlier the surgeon has said that the subsidence was not due to any implant failure but due to poor bone quality.

Brand Name
BENGAL STACK LRG 10MM 0DEG MID
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6674106
Report Number1526439-2017-10526
Device Sequence Number2059533
Product Code MQP
UDI-Device Identifier10705034060521
UDI-Public(01)10705034060521
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K073649
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number177300310
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR